Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 5, 2005, 4:29 PM EST for Brown County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 4:29 PM EST (21:29 UTC)
- Expired
- Jun 5, 2005, 5:10 PM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Brown County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:45 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 052129
SVRIND
INC013-052215-
/O.NEW.KIND.SV.W.0095.050605T2129Z-050605T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EST SUN JUN 5 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 515 PM EST
* AT 426 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 11 MILES WEST OF NASHVILLE...OR ABOUT 6 MILES
NORTHEAST OF BLOOMINGTON...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NASHVILLE AROUND 445 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3929 8638 3913 8638 3912 8610 3933 8611
3932 8639
$$
KOCH2 follow-up statements
000
WWUS53 KIND 052157
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 PM EST SUN JUN 5 2005
INC013-052215-
/O.CON.KIND.SV.W.0095.000000T0000Z-050605T2215Z/
BROWN-
457 PM EST SUN JUN 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EST FOR
NORTHEASTERN BROWN COUNTY...
AT 453 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED OVER NORTHEASTERN BROWN COUNTY...OR ABOUT 15
MILES WEST OF COLUMBUS...MOVING EAST AT 30 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY
EVENING FOR INDIANA.
LAT...LON 3927 8620 3924 8620 3925 8611 3933 8611
3932 8619
$$
KOCH000
WWUS53 KIND 052210
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EST SUN JUN 5 2005
INC013-052219-
/O.CAN.KIND.SV.W.0095.000000T0000Z-050605T2215Z/
BROWN-
509 PM EST SUN JUN 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWN COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF BROWN COUNTY INTO SOUTHEASTERN JOHNSON
AND NORTHWESTERN BARTHOLOMEW COUNTIES. AT 459 PM EST...AMATEUR RADIO
REPORTED GOLFBALL SIZE HAIL AT SWEETWATER LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY
EVENING FOR INDIANA.
LAT...LON 3927 8620 3924 8620 3925 8611 3933 8611
3932 8619
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:00 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 5, 2:00 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 200 PM EST SUN JUN 5 2005 .DISCUSSION...UPPR SYS CURRENTLY OVR THE NRN MIDWEST XPCTD TO LIFT OFF TO THE NE ACRS THE WRK GRTLKS AND INTO CANADA BY MON...WITH FLAT RDGG DVLPG TOWARDS THE MIDDLE OF THE WEEK. MODELS IN PRETTY GOOD AGREEMENT WITH THE OVERALL PTN. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...OLD MESO CONVECTIVE VORT MAX CURRENTLY LOCATED OVR NRN IL WITH SCT TSTMS DVLPG IN THE TAIL OF THE SYS OVR ERN IL...WHILE WEAKENING CDFNT LOOKS TO BE LOCATED ALONG THE MS RVR. EYEBALLING MOVEMENT OF THIS VORT MAX SUGGEST TAIL SHOULD PASS THRU THE AREA DURG THE REST OF THE AFT AND EARLY EVEN...PROBABLY EXITING THE AREA AROUND SUNSET. INSTABILITY AXIS LOCATED JUST AHEAD OF THE VORT TAIL...NR THE IND/IL STATE LN...SO WOULD SUSPECT BEST SVR THREAT WL BE WITH THE PASSAGE OF THE VORT TAIL. WS406 IN EFFECT TIL 02Z. WEAKENING CDFNT LOOKS TO PASS THRU THE AREA LT TONIGHT...SO SOME REMNANT ACTVTY IS PSBL LTR TONIGHT AS WELL. WL GO WITH HIGHEST POPS THIS EVEN...THEN CHC POPS AFTER MIDNIGHT. IN THE LTR PDS...SLIGHTLY DRIER/MORE STABLE AIR MOVS INTO THE AREA BY MON AS UPPR RDGG BLDS...SO CAN PROB KEEP MON/MON NIGHT PCPN FREE. BY TUES AFT...WL BRING IN CHC POPS TO THE SWRN ZONES AS MODELS HINT AT A DISTURBANCE APPROACHING THE AREA ALONG WITH DEEPER MOISTURE RETURN. LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE LOOKS PRETTY GOOD FOR THE MOST PART. DECIDED TO TRIM A FEW DEGS OFF OF THE HIGHS ON TUES OVR THE SWRN ZONES DUE TO INCREASED CLD COVER/PCPN THREAT IN THOSE AREAS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JAS
Hazardous weather outlook, Jun 5, 5:27 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 527 AM EST SUN JUN 5 2005 INZ021-028>031-035>049-051>057-060>065-067>072-061026- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 527 AM EST SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL BEING THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT. LIGHTNING WILL BE A THREAT ALSO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS WILL BE SEVERE. THE MAIN THREAT AT THIS TIME FROM ANY OF THESE STORMS IS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PUMA
In the hours before
Local storm report, Jun 5, 3:43 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 1 W CLINTON 39.66N 87.42W
06/05/2005 VERMILLION IN TRAINED SPOTTER
TREES AND POWER LINES WERE BLOWN DOWN IN CLINTON. REPORT
RELAYED BY LINCOLN WEATHER.
&&
NIELDSpecial weather statement, Jun 5, 3:50 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 350 PM EST SUN JUN 5 2005 INZ021-028>031-035>049-051>057-060>065-067>072-052200- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 350 PM EST SUN JUN 5 2005 SEVERE THUNDERSTORM WATCH 406 REMAINS IN EFFECT UNTIL 900 PM. JAS
Local storm report, Jun 5, 4:09 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
409 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 SSW BAINBRIDGE 39.73N 86.83W
06/05/2005 PUTNAM IN LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON COUNTY ROAD 450 NORTH IN PUTNAM
COUNTY.
&&
NIELDLocal storm report, Jun 5, 4:12 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL NORTH SALEM 39.86N 86.64W
06/05/2005 1.00 INCH HENDRICKS IN AMATEUR RADIO
&&
NIELDLocal storm report, Jun 5, 4:26 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 3 WSW BLOOMINGTON 39.15N 86.57W
06/05/2005 0.75 INCH MONROE IN OFFICIAL NWS OBS
BLOOMINGTON TOWER REPORTED DIME SIZE HAIL FROM 401 PM EST
TO 404 PM EST.
0404 PM HAIL ELLETTSVILLE 39.23N 86.62W
06/05/2005 0.75 INCH MONROE IN AMATEUR RADIO
0413 PM TSTM WND DMG NORTH SALEM 39.86N 86.64W
06/05/2005 HENDRICKS IN AMATEUR RADIO
ONE INCH HAIL OCCURRED AND A TELEPHONE POLE WAS SNAPPED
OFF.
0415 PM TSTM WND GST FRANKFORT 40.28N 86.51W
06/05/2005 70 MPH CLINTON IN TRAINED SPOTTER
0417 PM HAIL FRANKFORT 40.28N 86.51W
06/05/2005 1.00 INCH CLINTON IN TRAINED SPOTTER
0417 PM TSTM WND DMG FRANKFORT 40.28N 86.51W
06/05/2005 CLINTON IN TRAINED SPOTTER
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN IN
FRANKFORT.
&&
NIELDLocal storm report, Jun 5, 4:27 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 PM EST SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 6 S DAYTON 40.29N 86.78W
06/05/2005 TIPPECANOE IN AMATEUR RADIO
LARGE LIMBS AND TREES WERE BLOWN DOWN.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:06 PM EST | Severe Thunderstorm Warning | IND | Monroe, Owen | 26 min |
| Jun 5, 3:16 PM EST | Severe Thunderstorm Warning | IND | Parke, Vermillion | 47 min |
| Jun 5, 3:44 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 46 min |
| Jun 5, 3:53 PM EST | Severe Thunderstorm Warning | IND | Monroe | 47 min |
| Jun 5, 4:20 PM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tipton | 55 min |
| Jun 5, 4:31 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 34 min |
| Jun 5, 5:05 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Johnson | 22 min |
| Jun 5, 5:17 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 47 min |
| Jun 5, 5:20 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 27 min |
| Jun 5, 5:24 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 36 min |
| Jun 5, 5:52 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 38 min |
| Jun 5, 5:54 PM EST | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 51 min |
| Jun 5, 6:24 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.